MAUDE Adverse Event Report: MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING
Model Number RONYX27508UX
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The stent was positioned on the balloon between the marker bands as per specifications.Misalignment of stent struts was evident to the 1st distal stent wraps.No deformation was evident to the distal tip.No other damage was evident to the remainder of the device.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A resolute onyx rx coronary drug eluting stent was attempted to be used to treat a severely calcified lesion in the circumflex artery.Negative prep was not performed.The lesion was not pre-dilated.Resistance was encountered when advancing the device due to calcium.Multiple attempts were made to try to get the device to advance.It was stated that stent deformation occurred in vivo during positioning.It was also stated that the device was removed after a failed delivery, the device was attempted to be re-loaded on the wire when deformed struts were noticed.The lesion was then predilated with a euphora balloon catheter and an non medtronic stent was used to complete the procedure.No patient injury was reported.
 
Additional Manufacturer Narrative
Additional information: the device was inspected prior to use, but unknown if damaged prior to being inserted over wire into guide.Excessive force was used back and forth to try to get the stent to advance.The device did not pass through a previously deployed stent.It was reported the patient is alive.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
RESOLUTE ONYX RX
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key9473823
Report Number9612164-2019-05191
Device Sequence Number11488805
Product Code NIQ
UDI-Device Identifier00643169556874
UDI-Public00643169556874
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/17/2021
Device Model NumberRONYX27508UX
Device Catalogue NumberRONYX27508UX
Device Lot Number0009836118
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/08/2020
Initial Date Received by Manufacturer 12/10/2019
Supplement Date Received by Manufacturer12/16/2019
01/13/2020
02/24/2020
Initial Report FDA Received Date12/16/2019
Supplement Report FDA Received Date12/18/2019
02/10/2020
02/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age75 YR